| Model Number |
66800039 |
| Medical Device Problem Code |
Fitting Problem (2183)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal reference number (b)(4).
Event or Problem Description
It was reported that, during a debridement procedure, when inserting the handset pump cartridge into a versajet ii console it could not be turned clockwise.The procedure was resumed, after a significant delay, with a versajet ii console back up.Patient was no injured as consequence of this event.
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation.A visual inspection of device found some rust on the console fan assembly.A functional evaluation found that a test handpiece could not be turned to the locked position within the user interface assembly due to corrosion in the interlock.A review of the manufacturing records of this device offers no insight into the cause of the reported event.The device was manufactured and released according to all relevant specifications and testing.A historical review of previous complaints and escalations found a number of similar complaints reporting this failure mode, with this being the first report made against this console.Previous corrective actions have determined that the root cause is a result of corrosion within the interlock assembly, caused by a build up of salt deposits from saline solution within the user interface.Actions implemented include a change to the handpiece instructions for use, advising that the user inspects and clean the interlock with a damp cloth to avoid degradation over time.It is also advised to ensure the saline supply does not run dry during debridement, as frequent re-priming involving insertion and removal of handpieces allows for saline spillage and ingress into user interface.A review of the relevant risk files in relation to this failure mode found that all risks relating to handpiece failing to connect are deemed low risk to the patient.The risks are anticipated and adequately mitigated with no changes required at this time.Cause of the reported fitting problem with the handpiece determined to be corrosion within the interlock in the user interface assembly.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends relating to the reported allegation.